Heavy Rain, Duval
- When
- September 28, 11:00 PM EST to September 29, 6:30 AM EST
- Where
- Duval County, 1.38 mi N of Duval
- Reported by
- NWS Employee
- Coordinates
- 30.500, -81.620
An NWS employee measured 3.44 since midnight.
Onshore flow between high pressure to the north and low pressure offshore of the Florida Atlantic Coast brought waves of heavy rainfall onshore.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Onshore flow between high pressure to the north and low pressure offshore of the Florida Atlantic Coast brought waves of heavy rainfall onshore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 28, 8:02 PM EST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 902 PM EDT SUN SEP 28 2014 ...LOCALLY HEAVY RAINFALL HAZARD WILL CONTINUE TONIGHT THROUGH EARLY TUESDAY... .UPDATE...THE PERSISTENT COASTAL WAS FINALLY BREAKING DOWN AND SHIFTING INLAND WHILE BECOMING MORE NE-SW ORIENTED OVER SE GA. DEEP TROPICAL MOISTURE FEED WITH PWATS OF 2.20-2.22 PER THE 00Z TAE AND JAX RAOBS WAS STREAMING OVER THE REGION FROM THE SOUTH. UPPER LEVEL SW FLOW PREVAILED ABOVE 500 MB WITH A DEEP LAYER CARVING OVER OVER THE MS RIVER VALLEY. THIS SYSTEM WAS INDUCING SFC CYCLOGENISIS IN THE EAST-CENTRAL GULF WHERE RECENT MSAS ANALYSIS ADVERTISED A BROAD 1012 MB LOW SSE OF THE LA COAST. AN EXTREMELY MESSY WEATHER PATTERN CONTINUED TO IMPACT THE LOCAL FORECAST AREA THIS HOUR DUE TO THE TROUGH INTERACTING WITH DAYTIME HEATING OVER AN UNSEASONABLY SATURATED AIRMASS. AS THE EVENING PROGRESS...TSTORM ACTIVITY WILL BECOME MORE ISOLATED IN NATURE AS DIURNAL INSTABILITY WANES WITH MORE CLUSTERS OF SHOWERS AND BROAD AREAS OF RAIN TREKKING NNW IN THE VICINITY OF FRONT NEAR THE I-75 CORRIDOR AND OVER INLAND SE GA THROUGH MIDNIGHT. LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN. FARTHER EAST SHOWERS OFFSHORE OF THE COAST WILL BLOSSOM WITH STEERING FLOW BECOME MORE SSE...WHILE ONLY A VERY LOW 20% CHANCE OF PRECIP WILL BE IN PLACE FOR THE COAST AND ST JOHNS RIVER BASIN NOW THROUGH SUNRISE AS THE SFC FRONT LIFTS NNW OVER S-CENTRAL GA. THE HIGHEST RAIN CHANCES AFTER MIDNIGHT WILL FOCUS NEAR THE ALTAMAHA RIVER BASIN WHERE THE FRONTAL ZONE WILL POSITION AND MEANDER...AND INCREASED RAIN CHANCES TO 60%+ FROM BAXLEY SW TOWARD PEARSON THROUGH 12Z MONDAY. THIS SMALL AREA IS WHILE THE HEAVIEST RAINFALL POTENTIAL WILL EXIST AFTER MIDNIGHT. MONDAY ADJUSTED RAIN CHANCES TO REFLECT CATEGORICAL RAIN CHANCES (80+%) EDGING ESE OVER SE GA AFTER SUNRISE...WITH LOWER CHANCES SOUTH OF I-10 CORRIDOR IN THE 60-70% RANGE. CLOUDY SKIES AND THE LACK OF STRONG WIND SHEAR WILL KEEP TSTORMS TAME WITH SEVERE WEATHER NOT EXPECTED...WITH THE MAIN HAZARD FOR THIS EVENT FOCUSED ON HEAVY RAINFALL. THE WEATHER PREDICTION CENTER (WPC) RECENTLY INCLUDED OUR AREA...SPECIALLY SE GA AND THE SUWANNEE RIVER VALLEY...IN THE DAY 1 EXCESSIVE RAINFALL OUTLOOK. UPDATE THE QPF FORECAST TO FALL IN- LINE WITH WPC PROGS OF WIDESPREAD AMOUNTS OF 0.5-0.75 INCHES THROUGH TUESDAY OVER NE FL...WITH 1-2 INCHES OVER SE GA WITH ISOLATED HIGHER AMOUNTS. GIVEN RECENT DRY WX OVER INLAND SE GA WHERE HEAVIEST RAINFALL IS EXPECTED WITH THIS EVENT...WILL STILL HOLD OFF ON A FLOOD WATCH. && .AVIATION...CHALLENGING FORECAST OVER THE NEXT 24 HRS WITH THE FRONTAL BOUNDARY DRAPED OVER THE LOCAL FORECAST AREA TONIGHT...THEN THE BOUNDARY MORPHING INTO A WARM FRONT MONDAY AS A SURFACE LOW TREKS ACROSS NORTH FL FROM THE GULF. VFR IN THE WAKE OF THIS EVENING CONVECTION IS EXPECTED TO IMPACT JAX...VQQ...AND CRG UNTIL AROUND MIDNIGHT WITH SHOWER ACTIVITY NEAR GNV POSSIBLY BRINGING PERIODS OF MVFR CIGS OVER THE NEXT COUPLE OF HOURS. AFTER MIDNIGHT...LOW CIGS OF MVFR TO IFR WILL LIKELY DEVELOP ONCE AGAIN WITH SO MUCH LOW LEVEL MOISTURE IN PLACE POOLING NEAR THE MEANDERING FRONT. PRECIP WILL BEGIN TO EDGE INLAND FROM THE WEST EARLY MONDAY MORNING...AND ADVERTISED PREVAILING SHRA WITH VCTS AT GNV AND SSI BY 13Z...WITH PRECIP CORE SHIFTING EASTWARD THROUGH MIDDAY WITH PREVAILING PRECIP AND MVFR/IFR CONDITIONS AT ALL TERMINALS BETWEEN 16-19Z MONDAY. LOWER VSBYS TO LIFR CONDITIONS ARE POSSIBLE IN PERIODS OF VERY HEAVY RAINFALL MONDAY AS THE LOW PRESSURE SYSTEM CROSSES THE LOCAL AREA. && .MARINE...RECOMBINED THE CWF INTO ONE ZONE WITH WINDS FINALLY RELAXING ON THE WEST SIDE OF THE RETROGRADING TROUGH OVER THE GA WATERS TO ENE 10 KTS. WINDS WILL BECOMING ESE 10 KTS OR LESS TONIGHT OVER THE WATERS WITH SEAS 2-4 FT. SHOWERS WITH ISOLATED TSTORMS TONIGHT AND EARLY MON MORNING WILL INCREASE IN COVERAGE AND INTENSITY MON AFTN AS SFC LOW CROSSES THE WATERS. RIP CURRENTS: LOW RISK EXPECTED MONDAY. && .HYDROLOGY...REISSUED THE COASTAL HAZARD MESSAGE HIGHLIGHTING ELEVATED WATER LEVELS ALONG THE ST JOHNS BASIN TONIGHT DUE TO PERSIST ENE FLOW AND A RECENT NEW MOON. WITH OBS AS FAR SOUTH AS PALATKA REPORTING WATER LEVELS ABOVE ACTION LEVELS AND JUST SHY OF MINOR FLOODING LEVELS...OPTED TO EXTEND THE STATEMENT MESSAGE THROUGH HIGH TIDE CYCLE FOR SOUTHERN SITES (WHICH WILL BE AROUND 0630 AM MON FOR PALATKA). && .PRELIMINARY POINT TEMPS/POPS... AMG 71 80 69 82 / 80 100 80 40 SSI 72 79 69 81 / 20 90 90 50 JAX 72 81 71 85 / 30 90 80 50 SGJ 74 81 73 85 / 20 80 80 60 GNV 72 82 70 85 / 80 70 70 60 OCF 72 84 72 87 / 90 70 70 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ENYEDI/ZIBURA/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1050 PM EDT SUN SEP 28 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-291000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1050 PM EDT SUN SEP 28 2014 ...LOCALLY HEAVY RAINFALL POSSIBLE INLAND AREAS THIS AFTERNOON AND EVENING... ...ELEVATED WATER LEVELS ALONG THE ST. JOHNS RIVER AND TRIBUTARIES TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. AREAS OF HEAVY RAINFALL WILL CONTINUE TO DRIFT NORTH TO NORTHWEST OVER INLAND AREA TONIGHT...PRIMARILY ALONG AND WEST OF HIGHWAY 301. SLOW MOVING STORMS WILL BRING THE THREAT FOR LOCALLY HEAVY RAINFALL. VERY MINOR FLOODING IS EXPECTED TONIGHT DURING THE HIGH TIDE CYCLE ALONG THE ST JOHNS RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. THE THREAT OF THUNDERSTORMS WILL INCREASE AND EXPAND AREA-WIDE ON MONDAY AND TUESDAY AS A WEAK LOW PRESSURE SYSTEM TRACKS EAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The national radar mosaic for the moment the first event began.
2 flood, 1 heavy rain. Local standard time, as filed.
An NWS employee measured 3.44 since midnight.
Old Kings Road was closed between Oak Trails Blvd and Town Center due to flood waters from Graham Swamp due to overflow from heavy rainfall.
Elevated river levels combined with heavy rainfall caused flooding in the Haw Creek Preserve State Park area. The cost of damage was unknown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539581, 539580, 539582.